Skip to Content

Atarax is giving me nightmares! Anyone else?

Responses (3)

kaismama 3 May 2013

That is the strangest reactionto an antihistamine I've ever heard of. Are you sure its the atarax? Do you take anything else?

DzooBaby 3 May 2013

I have actually heard this before with some antihistamines and with hydroxyzine. It tends to cause vivid dreams and for some people it induces nightmares. This effect usually stops after time on a the drug (anywhere from a few days to a few weeks). Sometimes I think since it causes drowsiness and it puts people into REM sleep where we dream, this is why it occurs. It may help you to avoid watching certain TV shows or avoid reading certain books before sleep. Opt for comedies or pleasant reading material rather than high action drama etc.

Cswanson1155 1 day 6 hours ago

I know it's a late response, but I had to comment! Atarax gave me horrible nightmares! It got to the point where I needed the medicine for anxiety, but when it came time for bed, I was literally scared to fall asleep! I am 100% sure it was the atarax. I finally decided to deal with the anxiety in other ways, because it wasn't worth the horrible nights I was having! Of course, once I stopped taking them, no more nightmares.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions